Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 22, 2006, 8:41 AM MST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2006, 8:41 AM MST (15:41 UTC)
- Expired
- Jan 23, 2006, 5:00 PM MST
- In force
- 32 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 221541 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 841 AM MST SUN JAN 22 2006 ...STRONG WINDS EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA THROUGH MONDAY AFTERNOON... .A SURFACE AREA OF LOW PRESSURE IS MOVING EAST THROUGH CENTRAL ALBERTA TODAY. AS THIS SYSTEM MOVES THROUGH THE REGION...STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE NORTHERN ADJACENT PLAINS THROUGH MONDAY AFTERNOON INCLUDING THE CUT BANK AREA. WINDS SPEEDS ARE EXPECTED TO DECREASE IN INTENSITY FOR A SHORT TIME THIS EVENING...ONLY TO PICK BACK UP IN STRENGTH BY EARLY MONDAY MORNING. THUS A HIGH WIND WARNING WILL REMAIN IN EFFECT NOW THROUGH MONDAY AFTERNOON. MTZ009-010-048-230500- /O.NEW.KTFX.HW.W.0006.060122T1541Z-060124T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 841 AM MST SUN JAN 22 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT TODAY THROUGH MONDAY AFTERNOON. EXPECT SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH. ISOLATED WIND GUSTS NEAR 80 MPH ARE LIKELY IN THE FAVORED WINDIEST LOCATIONS AND NEAR RIDGE TOPS. THE STRONG WINDS ARE EXPECTED TO DECREASE IN INTENSITY FOR A SHORT TIME THIS EVENING...BUT ARE THEN EXPECTED TO RE-INTENSIFY AFTER MIDNIGHT. THUS THE HIGH WIND WARNING WILL REMAIN IN EFFECT UNTIL MONDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
6 follow-up statements
000 WWUS75 KTFX 230350 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 850 PM MST SUN JAN 22 2006 MTZ009-010-048-231200- /O.CON.KTFX.HW.W.0006.000000T0000Z-060124T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 850 PM MST SUN JAN 22 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT LATE TONIGHT THROUGH MONDAY AFTERNOON. EXPECT SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH. ISOLATED WIND GUSTS NEAR 80 MPH ARE LIKELY IN THE FAVORED WINDIEST LOCATIONS AND NEAR RIDGE TOPS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 231116 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 416 AM MST MON JAN 23 2006 MTZ009-010-048-231745- /O.CON.KTFX.HW.W.0006.000000T0000Z-060124T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 416 AM MST MON JAN 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WINDS GUSTS EARLY THIS MORNING WERE LOCALLY NEAR 90 MPH OVER THE ROCKY MOUNTAIN FRONT AND NEAR 70 MPH OVER EASTERN GLACIER COUNTY. ALTHOUGH WIND GUSTS ARE NOT EXPECTED TO REACH THESE SPEEDS THE REST OF TODAY...EXPECT GUSTS TO 80 MPH IN THE WINDIEST AREAS OF THE ROCKY MOUNTAIN FRONT WITH GUSTS 60 TO 65 MPH OVER EASTERN GLACIER COUNTY. EXPECT SUSTAINED WEST WINDS OF 30 TO 45 MPH. WINDS WILL DIMINISH LATER THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 231715 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1015 AM MST MON JAN 23 2006 MTZ009-010-048-240000- /O.CON.KTFX.HW.W.0006.000000T0000Z-060124T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 1015 AM MST MON JAN 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SUSTAINED WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL DIMINISH LATER THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 232342 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 442 PM MST MON JAN 23 2006 MTZ009-010-048-240045- /O.EXP.KTFX.HW.W.0006.000000T0000Z-060124T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 442 PM MST MON JAN 23 2006 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. $$
000 WWUS75 KTFX 031056 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 356 AM MST FRI FEB 3 2006 MTZ009-048-032200- /O.CON.KTFX.HW.A.0006.060204T1800Z-060205T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 356 AM MST FRI FEB 3 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. A VERY STRONG SURFACE GRADIENT WILL DEVELOP AHEAD OF AN INTENSE PACIFIC STORM SYSTEM SATURDAY AND SATURDAY NIGHT. STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT DURING THIS PERIOD. BY SATURDAY AFTERNOON WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE...AND THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SATURDAY NIGHT BEFORE DIMINISHING ON SUNDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 032035 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 135 PM MST FRI FEB 3 2006 MTZ009-048-041100- /O.UPG.KTFX.HW.A.0006.060204T1800Z-060205T1200Z/ /O.NEW.KTFX.HW.W.0008.060204T1500Z-060205T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 135 PM MST FRI FEB 3 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT SATURDAY AND WILL CONTINUE THROUGH EARLY SUNDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 45 MPH ARE LIKELY...ALONG WITH GUSTS UP TO 65 MPH. WINDS WILL GRADUALLY DIMINISH ON SUNDAY AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 22, 4:25 AM MST, 4 hours 16 minutes earlier.
Area forecast discussion, Jan 22, 4:25 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MST SUN JAN 22 2006 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH TUESDAY...A STRONG UPPER RIDGE IN THE EASTERN PACIFIC OCEAN WILL GRADUALLY WORK ITS WAY EAST AND BE OVER THE FORECAST AREA BY LATE TUESDAY. WITH THE AREA COMING UNDER THE INFLUENCE OF THE UPSTREAM UPPER RIDGE..THERE WILL BE LITTLE THREAT OF PRECIPITATION ..EVEN OVER THE WESTERN MOUNTAINS...AS PACIFIC MOISTURE IS SHUNTED WELL NORTH INTO CANADA. DOWNSLOPE WINDS WILL RULE OVER THE PLAINS KEEPING TEMPERATURES WELL ABOVE NORMAL. IT WILL BE A DIFFERENT STORY FOR THE SW WHERE TEMPERATURE INVERSIONS WILL SET UP AND TEMPERATURES WILL BE CLOSER TO NORMAL. BLANK TUESDAY NIGHT THROUGH FRIDAY NIGHT...MEDIUM RANGE MODELS ARE HAVING SOME DIFFICULTY WITH THE DETAILS THROUGH THIS PERIOD BUT ARE IN SOMEWHAT BETTER AGREEMENT ON THE LARGER SCALE FEATURES TO AFFECT WEATHER OVER THE REGION. A STRONG UPPER LEVEL RIDGE WILL BE OVER REGION TUESDAY NIGHT THROUGH EARLY THURSDAY. THIS WILL BRING DRY CONDITIONS TO THE ENTIRE FORECAST AREA WITH WELL ABOVE AVERAGE TEMPERATURES. WARMEST DAY LOOKS TO BE WEDNESDAY WITH HIGHS MORE THAN 20 DEGREES ABOVE AVERAGE. NEXT PACIFIC TROUGH WILL ENTER THE PACIFIC NW THURSDAY AND MOVE ACROSS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY. THIS WILL BRING SLIGHTLY COOLER TEMPS...AND AN INCREASING CHANCE OF PRECIPITATION...MAINLY TO THE MOUNTAINS AS DOWNSLOPE WINDS LIMIT PRECIP POTENTIAL ON THE PLAINS. HOENISCH SATURDAY THROUGH SUNDAY...MODELS IN A LITTLE BETTER AGREEMENT DURING THIS PERIOD. A SERIES OF WEAK DISTURBANCES IN A WESTERLY FLOW ALOFT CROSS THE CWA DURING THIS PERIOD. THIS RESULTS IN PARTLY TO MOSTLY CLOUDY SKIES ACROSS THE CWA. MOISTURE IN THIS FLOW BRINGS A GOOD CHANCE OF SNOW TO THE NORTHERN CONTINENTAL DIVIDE WITH A CHANCE OVER THE CENTRAL AND SOUTHWEST MOUNTAINS. DOWNSLOPE WINDS WILL LIMIT PRECIPITATION OVER THE PLAINS AND THE LARGER SOUTHWEST VALLEYS TO A SLIGHT CHANCE OF LIGHT SNOW...WITH DRY CONDITIONS OVER THE NORTH AND NORTHEAST ZONES. THIS IS A MILD PATTERN...SO TEMPERATURES ARE EXPECTED TO BE A LITTLE ABOVE SEASONAL AVERAGES FOR MOST AREAS. EK && .AVIATION... UPDATED 1125Z. UPPER LEVEL RIDGE IN THE EASTERN PACIFIC WILL GRADUALLY MOVE ONSHORE FOR MODERATE TO STRONG NORTHWEST FLOW ALOFT OVER NORTH-CENTRAL AND SOUTHWEST MONTANA. MID-HI LEVEL CLOUD-COVER WILL SPILL OVER THE EAST SIDE OF THE RIDGE TODAY FOR INCREASING CLOUD-COVER FROM THE NW...IN THE FORM OF A CHINOOK ARCH OVER NORTHCENTRAL MT. PRESSURE GRADIENT TIGHTENS AS HIGH PRESSURE BUILDS WEST OF THE DIVIDE FOR GUSTY WEST WINDS IN THE LEE IF THE ROCKY MTN FRONT. VFR CONDITIONS WILL PREVAIL...WITH THE ONLY EXCEPTION BEING SOME PATCHY FOG NEAR KHVR EARLY THIS MORNING...WHICH SHOULD NOT PERSIST BEYOND 14Z. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 40 32 52 33 / 0 0 0 0 CTB 40 30 50 32 / 0 0 0 0 HLN 36 22 39 19 / 0 0 0 0 BZN 29 8 35 8 / 0 0 0 0 WEY 18 -3 25 -4 / 10 0 0 0 DLN 32 12 38 16 / 0 0 0 0 HVR 36 23 46 24 / 0 0 0 0 LWT 37 22 47 28 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BLANK LONG TERM...HOENISCH AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 22, 8:32 AM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 832 AM MST SUN JAN 22 2006 MTZ009-010-048-231100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 832 AM MST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED TO CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY TODAY. GUSTS OF UP TO 80 MPH ARE ALSO POSSIBLE IN SOME OF THE FAVORED MOUNTAIN PASSES. WINDS WILL DECREASE SOMEWHAT TONIGHT...BUT THEY WILL INCREASE AGAIN TOWARDS MONDAY MORNING. THEREFORE...A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS THROUGH 5 PM MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST WINDS WILL OCCUR THROUGH THE DAY ON MONDAY...CONTINUING THE HIGH WIND WARNING THROUGH 5 PM MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-044>047-049>055-231100- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 832 AM MST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.